Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 51, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 18, 2000, 12:24 PM EDT for Cheshire County, New Hampshire; Worcester County, Massachusetts. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 18, 2000, 12:24 PM EDT (16:24 UTC)
- Expired
- Jul 18, 2000, 1:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
Counties Worcester County, MA, Cheshire County, NH
The radar
The Boston radar (KBOX), 108 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 1:00 PM EDT | Hail 1 | Rindge, NH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 11:30 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1088 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 181626
SVRBOS
MAC027-NHC005-181700-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1224 PM EDT TUE JUL 18 2000
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS
SOUTHEASTERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE
INCLUDING JAFFREY...KEENE
* UNTIL 100 PM EDT.
* AT 1220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF FITZWILLIAM...OR ABOUT 12
MILES SOUTHWEST OF JAFFREY...MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING AREA INCLUDE TROY...SWANZEY...
ROXBURY...RINDGE...NELSON...MARLBOROUGH...HARRISVILL E...DUBLIN
AND WINCHENDON AND ROYALSTON IN EXTREME NORTHERN WORCESTER COUNTY.
SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND/OR WIND STRONG ENOUGH TO
KNOCK DOWN TREES AND POWER LINES. MOVE INDOORS AND STAY AWAY FROM
WINDOWS.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 11:25 AM EDT, 59 minutes earlier.
Area forecast discussion, Jul 18, 11:25 AM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1000 AM EDT TUE JUL 18 2000 RADAR SHOWS SHWRS...MARKING THE LEADING EDGE OF A DRIER AIR MASS... MOVING THRU CENTRAL NY STATE. 06Z MESO-ETA HAS FRONT STALLING OVER SE MASSACHUSETTS AS A WEAK LOW FORMS ON THIS FRONT. THIS WILL SLOW THINGS DOWN. CURRENT FCST REASONABLE. WILL LET RIDE. .MARINE... SCA ALL CSTL WATERS WITH SUFFICIENT MOMENTUM TRANSFER TO BRING STGR .SW WINDS TO SFC AHD OF FNT. .BOX...SCA ALL WTRS.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 11:55 AM EDT | Severe Thunderstorm Warning | BOX | Cheshire | 35 min |
| Jul 18, 1:09 PM EDT | Severe Thunderstorm Warning | BOX | Hillsborough | 51 min |
| Jul 18, 2:00 PM EDT | Severe Thunderstorm Warning | BOX | Hillsborough | 15 min |
| Jul 18, 1:43 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 47 min |
| Jul 18, 2:29 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 46 min |
| Jul 18, 3:13 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 32 min |
| Jul 18, 3:18 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 17 min |
| Jul 18, 3:22 PM EDT | Severe Thunderstorm Warning | BOX | Suffolk | 23 min |
| Jul 18, 3:31 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk | 44 min |
| Jul 18, 3:44 PM EDT | Severe Thunderstorm Warning | BOX | Suffolk | 31 min |
| Jul 18, 4:00 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 30 min |
| Jul 18, 4:13 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk | 32 min |
| Jul 18, 4:39 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 21 min |
| Jul 18, 4:53 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 27 min |
| Jul 18, 5:01 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 19 min |
| Jul 18, 5:32 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk | 28 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2000Severe Thunderstorm Warnings in Massachusetts, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.